# SDR CA150826001

- Difficulty date: August 11, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bell 412
- Aircraft time: 17,297 hours
- Engine: Pwa PT6T3B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Screw
- Part number: MS3526660
- Condition: Short
- Location: Fwd Oil-Jet Main
- Component: Main Gearbox, Bell
- Component part number: 412040002103
- Stage of operation: HO
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: B, A

## Discrepancy

(CAN) MAIN GEARBOX, PN 412-040-002-103, NOTE THAT SECTION 8 OF THIS FORM WOULD NOT ACCEPT THE MFG INFO AND THEREFORE WOULD NOT SAVE.  LOW OIL INDCATION OBSERVED IN FLIGHT, PILOT MADE EMERGENCY LANDING. UPON INSPECTION OF THE ACFT IT WAS DETERMINED THAT THE MAIN GEARBOX HAD LOST MOST OF IT`S OIL THROUGH THE FORWARD PLANETARY OIL JET THAT HAD PULLED OFF THE MAIN GEARBOX AND WAS IN SUSPENSION ON ITS SOLID LINE. THE AME ON SITE DETERMINED THAT THE CORRECT HARDWARE WAS INSTALLED IN THE OIL-JET, PN 205-040-135-001 AND SCREW, PN MS35266-60, 412IPB, CH 63, FIGURE 63-05A, ITEMS 32,31. SCREW, PN MS35266-60 WAS FOUND TO BE TOO SHORT AND ONLY ENGAGES APPROXIMATELY 1.5 THREADS. A COMPONENT O/H SHOP WAS CONTACTED AND IT WAS DETERMINED THAT IT WAS CUSTOMARY TO REPLACE THE BOLT WITH A LONGER DASH NR DESPITE THE IPB TO ENSURE THAT THE OIL-JET WAS PROPERLY SECURED.  A MFG TECH REP WAS CONTACTED AND MADE AWARE OF THE ISSUE. THE ACFT WAS INSPECTED, OIL REPLENISHED, LONGER HARDWARE WAS INSTALLED GROUND RUN AND LEAK CHECK WAS C/O AS PER THE MM AND HOVER AND TEST FLIGHT WAS CARRIED OUT WITH NO FURTHER FAULT FOUND. ACFT WAS RETURNED TO SERVICE.
